Yeungnam Univ J Med.  1988 Dec;5(2):183-187. 10.12701/yujm.1988.5.2.183.

A Case of Hepatitis Developing after Open Heart Surgery used Halothane Anesthesia

Abstract

Although halothane is one of the most widely used inhalation anesthetics, it may cause postanesthetic complications such as halothane hepatitis. Halothane hepatitis has been reported intermittently with variable incidence. However it is not easy to prove halothane as a causative agent, because there are many factors causing postoperative hepatic dysfunction. The author had a case of acute hepatitis developing after open heart surgery used halothane. 37-year-old female underwent an open heart surgery for ASD repair under halothane anesthesia. On the 14th postoperative day, she developed high fever of 38℃. Liver function tests showed marked elevation of SGOT, SGPT, and bilirubin, followed by gross jaundice. HBs Ag(−) and HBs Ab(+) were reported. She died of acute respiratory, hepatic, and renal failure on the 19th postoperative day. Possible causes of the hepatitis were considered halothane, blood transfusion, and drugs.

Full Text Links
  • YUJM
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
Copyright © 2021 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr